Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 16, NWS Corpus Christi, TX

May 24, 2012Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at May 24, 2012, 6:44 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at May 24, 2012, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 24, 2012, 6:44 AM CDT (11:44 UTC)
In effect from
May 24, 2012, 10:00 AM CDT
Expired
May 24, 2012, 7:00 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1921 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WWUS74 KCRP 241144
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
644 AM CDT THU MAY 24 2012

...WINDY CONDITIONS ACROSS THE COASTAL BEND TODAY...

.A STRONG LOW LEVEL JET OFF THE SURFACE THIS MORNING WILL MIX DOWN
DURING THE MID TO LATE MORNING HOURS ACROSS THE COASTAL
BEND...RESULTING IN WINDY CONDITIONS ACROSS MUCH OF THE COASTAL
BEND. THE THERMAL GRADIENT IN THE AFTERNOON WILL MAINTAIN WINDY
CONDITIONS ACROSS THE SOUTHERN COASTAL BEND.

TXZ242>244-241700-
/O.NEW.KCRP.WI.Y.0016.120524T1500Z-120525T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
644 AM CDT THU MAY 24 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...WINDY CONDITIONS DEVELOPING MID TO LATE MORNING AND
  PERSISTING THROUGH THE EARLY EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS INCREASING TO 20 TO 30 MPH WITH
  GUSTS TO AROUND 40 MPH.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS
  ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO
  FURNITURE AND TRASH AND RECYCLING CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
257 
WWUS74 KCRP 241707
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1207 PM CDT THU MAY 24 2012

...WINDY CONDITIONS ACROSS THE COASTAL BEND TODAY...

.WINDY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE COASTAL BEND
AS THE THERMAL GRADIENT STRENGTHENS THIS AFTERNOON.

TXZ242>244-250000-
/O.CON.KCRP.WI.Y.0016.000000T0000Z-120525T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1207 PM CDT THU MAY 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WINDY CONDITIONS PERSISTING THROUGH EARLY THIS EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS INCREASING TO 25 TO 35 MPH
  WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS 
  ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS 
  PATIO FURNITURE AND TRASH AND RECYCLING CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 3:11 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 24, 3:11 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 AM CDT THU MAY 24 2012

.SHORT TERM (TODAY THROUGH FRIDAY)...MID AND UPPER LEVEL RIDGE
WILL REMAIN CENTERED OVER SOUTH TEXAS TODAY THEN GRADUALLY SHIFT
TOWARDS LOUISIANA ON FRIDAY. WARM H85-H7 TEMPS WILL MAINTAIN
STRONG CAP IN PLACE. WARM ACROSS ALL OF SOUTH TEXAS TODAY AND
FRIDAY...WITH HEAT INDEX VALUES REACHING 103 TO 107 ALONG A
KINGSVILLE TO BEEVILLE LINE WEST TO THE RIO GRANDE. BREEZY TO
WINDY CONDITIONS ACROSS THE EASTERN CWA.

&&

.LONG-TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...THE WEEKEND LOOKS TO
BE A COUPLE OF DEGREES COOLER WITH ISOLD CONVECTION DUE TO A
WEAKNESS/TROF ALOFT. MODELS SHOW LOWER PWAT FOR SATURDAY THAN
PREVIOUS RUNS...BUT STILL THINK THERE WILL BE SUFFICIENT LOW LEVEL
MOISTURE FOR ISOLD PRECIP...GIVEN MODERATE CAPE/DIURNAL INSTABILITY.
SUNDAY AND MONDAY ARE PROGD TO HAVE SLIGHTLY DEEPER MOISTURE IN
PLACE. AM STILL EXPECTING ISOLD STREAMER SHRA'S EACH MORNING ALONG
THE COAST THEN SHIFTING INLAND DURING EACH AFTERNOON WITH THE SEA
BREEZE. THE GFS HAS COME MORE IN LINE WITH THE ECMWF WITH REGARDS TO
THE MID/UPPER LEVEL RIDGE BEING SLOWER TO BUILD BACK ACROSS S TX ON
TUE. THUS...THE AIRMASS REMAINS CONDUCIVE FOR ISOLD DIURNAL
CONVECTION ON TUE AND HAVE INTRODUCED 20 POPS. THE GFS THEN BUILDS
THE RIDGE ACROSS S TX ON WED...LEADING TO SLIGHTLY DRIER AND WARMER
CONDITIONS. BUT THE ECMWF KEEPS A RIDGE OVER MEX WITH PRECIP ACROSS
NE TX DUE TO A SHORT WAVE TRACKING SE ON THE NE PERIPHERY OF THE
RIDGE. HAVE KEPT A SILENT 10 POP FOR WED FOR NOW.

&&

.MARINE...SCA CONDITIONS CONTINUE OVER THE GULF WATERS AND HAVE
REDEVELOPED OVERNIGHT ACROSS THE BAYS AS LOW LEVEL JET HAS
STRENGTHENED. HAVE RE-ISSUED THE SCA FOR THE BAYS NOW THROUGH
MIDNIGHT AND EXTENDED THE SCA OVER THE GULF WATERS THROUGH EARLY
FRIDAY MORNING.

&&

.FIRE WEATHER...SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY IN
RESPONSE TO DEEPENING LOW PRESSURE ACROSS WEST TEXAS AND THE
PANHANDLE. 20 FOOT WINDS WILL REACH 15 TO 20 MPH IN SOME
AREAS...WITH GUSTS 20 TO 25 MPH. RH VALUES WILL BE LOWEST ACROSS
THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS...DIPPING TO 25 TO
35 PERCENT THIS AFTERNOON. WHILE FUEL DRYNESS IS NEAR NORMAL
ACROSS MUCH OF SOUTH TEXAS...THERE ARE STILL A FEW POCKETS ACROSS
WEBB AND SOUTHERN DUVAL COUNTIES THAT HAVE NOT RECEIVED AS MUCH
RAINFALL THE PAST FEW WEEKS. THEREFORE WILL ISSUE A FIRE DANGER
STATEMENT FOR THESE TWO COUNTIES FOR AN ELEVATED FIRE DANGER.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  90  77  88  74  /   0   0  10  10  10
VICTORIA          75  90  73  88  73  /  10   0  10  20  10
LAREDO            77 104  77  97  76  /   0   0  10  20  10
ALICE             75  96  75  91  73  /   0   0  10  10  10
ROCKPORT          78  87  78  86  77  /  10   0  10  20  20
COTULLA           73 100  74  94  72  /   0   0  10  20  10
KINGSVILLE        76  94  76  91  74  /   0   0  10  10  10
NAVY CORPUS       78  88  78  87  77  /   0   0  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

&&

JR/76...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, May 24, 4:02 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 AM CDT THU MAY 24 2012

TXZ229>234-239>247-251000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
402 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS TODAY AND THIS
EVENING ON GULF FACING BEACHES OF THE BARRIER ISLANDS.

AN ELEVATED FIRE DANGER WILL OCCUR TODAY ACROSS DUVAL AND WEBB
COUNTIES.

HEAT INDEX VALUES THIS AFTERNOON WILL RANGE FROM 103 TO 108
DEGREES ALONG A KINGSVILLE TO BEEVILLE LINE...WEST TO THE RIO
GRANDE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ELEVATED FIRE DANGER WILL OCCUR FRIDAY ACROSS DUVAL AND WEBB
COUNTIES.

HEAT INDEX VALUES FRIDAY AFTERNOON WILL RANGE FROM 103 TO 108
DEGREES ALONG A KINGSVILLE TO BEEVILLE LINE...WEST TO THE RIO
GRANDE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY.
HOWEVER...NO SEVERE WEATHER NOR ANY OTHER HAZARDOUS WEATHER IS
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-251000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
402 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE BAYS AND WATERWAYS
THROUGH MIDNIGHT...AND FOR THE GULF WATERS THROUGH EARLY FRIDAY
MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/TE

In the hours before

Special weather statement, May 24, 4:54 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
454 AM CDT THU MAY 24 2012

TXZ229>232-239>244-242200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-
NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
LAREDO...FREER...BENAVIDES...SAN DIEGO...ALICE...ORANGE GROVE...
KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
454 AM CDT THU MAY 24 2012

...HEAT INDICES BETWEEN 103 AND 108 DEGREES ARE EXPECTED TODAY...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDICES BETWEEN 103 AND 108 DEGREES THIS AFTERNOON
ACROSS INLAND AREAS OF SOUTH TEXAS...ALONG A KINGSVILLE TO
BEEVILLE LINE WEST TO THE RIO GRANDE. RESIDENTS WITH OUTDOOR
ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT
WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM
THE HEAT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED
IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE
DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

JR

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.